Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 25, 2011, 3:16 PM CDT for Dale County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2011, 3:16 PM CDT (20:16 UTC)
- Expired
- Jun 25, 2011, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
County Dale County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2301 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
914 WWUS82 KTAE 252016 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 PM EDT SAT JUN 25 2011 ALZ066-067-252045- DALE AL-HENRY AL- 316 PM CDT SAT JUN 25 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HENRY COUNTIES... * UNTIL 345 PM CDT AT 312 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 23 MILES NORTH OF DOTHAN...OR NEAR BAREFIELD CROSSROADS...MOVING SOUTH AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3141 8530 3136 8555 3160 8556 3161 8541 TIME...MOT...LOC 2016Z 340DEG 7KT 3155 8546 $$ 25-CAMP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:15 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 25, 2:15 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 PM EDT SAT JUN 25 2011 .SYNOPSIS... 19Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A GENERALLY UNAMPLIFIED UPPER LEVEL PATTERN ACROSS THE CONUS. MAIN NORTHERN STREAM FLOW IS ARRIVING OVER THE OREGON/NORTHERN CALIFORNIA COAST AND THEN EXTENDING EASTWARD ACROSS THE HIGH PLAINS/UPPER MIDWEST. THIS FLOW THEN DIPS INTO LONGWAVE TROUGHING ACROSS THE OHIO VALLY AND NORTHEASTERN STATES. FURTHER SOUTH TOWARD OUR REGION...A WEAKER EXTENSION OF THIS EASTERN U.S. TROUGH REACHES ALL THE WAY TO THE NORTHEAST GULF COAST. WV IMAGERY INDICATES A WEAK IMPULSE EMBEDDED WITHIN THE TROUGH CROSSED THE AREA DURING THE FIRST HALF OF THE DAY WITH A DRIER MID-LEVEL AIRMASS HAVING ARRIVED IN ITS WAKE ACROSS OUR WESTERN/NORTHERN ZONES. TO OUR WEST...BROAD UPPER RIDGING EXTENDS FROM THE NORTHERN MEXICO PLATEAU ACROSS THE SOUTHERN PLAINS TO THE WESTERN GULF OF MEXICO. AT THE SURFACE...WEAK PRESSURE PATTERN ACROSS THE SOUTHEASTERN STATES. OVERALL OUR LOW LEVELS ARE DEFINED BY THE SUBTROPICAL SURFACE RIDGE POSITION JUST TO OUR SOUTH. REGIONAL RADARS SHOWING GOOD COVERAGE OF CONVECTION ACROSS DIXIE COUNTY AND ACROSS THE NORTH-CENTRAL FL PENINSULA. THIS ACTIVITY IS ALIGNED WITH THE DEEPER MOISTURE PROFILES AND WEAK SYNOPTIC LIFT ASSOCIATED WITH THE UPPER TROUGH. A FEW LESS ORGANIZED SHOWERS AND STORMS ARE ALSO DEVELOPING ALONG THE PANHANDLE SEA-BREEZE. SOME SUPPRESSION OF THE CONVECTION OVER THESE WESTERN/NORTHERN ZONES IS LIKELY ONGOING AS A RESULT OF THE NVA IN THE WAKE OF THE PASSING IMPULSE. HOWEVER...THESE SHOWERS SHOW THAT THE RESULTING COLUMN IS NOT COMPLETELY HOSTILE TO DEEP CONVECTION...AND A SCATTERING OF STORMS WILL REMAIN IN THE FORECAST THROUGH THE MIDDLE EVENING HOURS. && .SHORT TERM (TONIGHT THROUGH MONDAY)... TONIGHT...TYPICAL FOR SUMMER...A SCATTERING OF SHOWERS/STORMS WILL LINGER INTO THE EVENING HOURS BEFORE DISSIPATING WITH THE LOSS OF DIURNAL HEATING. GFS IS HINTING AT ANOTHER WEAK PIECE OF ENERGY DROPPING SOUTH LATER TONIGHT FROM AN ONGOING MCS CLUSTER OVER THE MIDDLE MS VALLEY. ALWAYS TOUGH TO ANTICIPATE THE STRENGTH AND LOCATION OF SUCH IMPULSES...BUT A FEW ISOLATED SHOWERS ARE POSSIBLE DURING THE LATE NIGHT HOURS. OVERALL THE COVERAGE WILL BE VERY LOW (IF ANY) AND WILL KEEP THE FORECAST AT A SILENT 10% POP OVER LAND DURING THE SECOND HALF OF THE NIGHT. HOWEVER...OVER THE MARINE AREA...THE BROADER UPPER TROUGH IS EXPECTED TO SUPPORT THE RE-DEVELOPMENT OF SCT NOCTURNAL CONVECTION. SUNDAY...FAIRLY TYPICAL LATE JUNE DAY UPCOMING FOR THE SECOND HALF OF THE WEEKEND. OUR REGION WILL GENERALLY BE LOCATED ON THE BACKSIDE OF THE BROAD UPPER TROUGH. IN THIS POSITION...MOST OF THE SYNOPTIC SUPPORT WILL BE OFF TO OUR EAST. GFS/NAM BOTH SHOW A CORRIDOR OF SLIGHTLY DRIER MID-LEVEL AIR OVERHEAD...BUT NOT TO A LEVEL THAT SHOULD HAVE A SIGNIFICANT IMPACT ON CONVECTION. 1000-700MB MEAN FLOW IS VERY LIGHT AND THEREFORE LOCAL ENHANCEMENTS TO THE SEA-BREEZE WILL BE KEPT TO A MINIMUM. GRIDS WILL SHOW RAIN CHANCES NEAR OR SLIGHTLY BELOW CLIMO FOR A LIGHT FLOW DAY WITH 25-35%. WILL INCLUDE A SMALL AREA OF 40-45% OVER THE EASTERN BIG BEND ZONES IN CLOSEST PROXIMITY TO THE UPPER TROUGH AXIS. TEMPERATURES WILL BE CLIMBING A BIT FROM PREVIOUS DAYS BACK INTO THE MIDDLE 90S AWAY FROM THE COAST. MAV NUMBERS LOOK A BIT ON THE HOT SIDE FOR THE PATTERN AND GENERALLY DROPPED THESE VALUES BY A COUPLE OF DEGREES. SUNDAY NIGHT...UPPER RIDGE TO OUR WEST ATTEMPTS TO BUILD EASTWARD ALONG THE NORTHERN GULF COAST INTO OUR WESTERN ZONES. GFS IS RATHER AGGRESSIVE IN THE ARRIVAL OF UPPER LEVEL ENERGY AROUND THE EASTERN PERIPHERY OF THE RIDGE DURING SUNDAY NIGHT WHICH WOULD SUGGEST KEEPING A CHANCE OF SHOWERS/STORMS IN THE FORECAST. NOT SEEING MUCH SUPPORT FROM THE REMAINING GUIDANCE SUITE FOR THIS SOLUTION AND WILL MINIMIZE ITS IMPACT AT THIS TIME. ECMWF IS MUCH WEAKER WITH THIS ENERGY...AND SO FAR SEEING LITTLE REFLECTION WITHIN THE NCEP HI-RES WRF CORES. MONDAY...ANOTHER TYPICAL SUMMER DAY WITH HIGH TEMPERATURES INTO THE 90S AND A SCATTERING OF AFTERNOON SHOWERS AND STORMS. WITH LITTLE IN THE WAY OF UPPER LEVEL SUPPORT...CONVECTION WILL BE DRIVEN PURELY BY SEA-BREEZE AND OTHER MESO-SCALE BOUNDARIES. WITH THIS IN MIND SEE LITTLE REASON TO EXPECT MORE...OR LESS THAN A CLIMO DISTRIBUTION TO THE RAINFALL. && .LONG TERM (TUESDAY THROUGH NEXT SATURDAY)... BOTH THE 25/00Z GFS AND 24/12Z EURO AGREE THAT THE FORECAST AREA WILL BE LOCATED ON THE EASTERN EDGE OF THE H5 RIDGE CENTERED OVER THE LOWER MS VALLEY. BY WEDNESDAY INTO THURSDAY...BOTH MODELS WEAKEN THE EASTERN EDGE OF THE RIDGE AND WEAK SHORTWAVE ENERGY MOVES INTO THE AREA WITH WEAK NORTHERLY MID LEVEL FLOW. THIS COMBINED WITH SEASONABLE DEEP LAYER MOISTURE WILL ALLOW A DAILY SCATTERING OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA THROUGH THE PERIOD. IT IS USUALLY DIFFICULT TO PIN DOWN WHICH PART OF THE FORECAST AREA WILL SEE THE HIGHEST RAIN CHANCES ON ANY GIVEN DAY DURING THE SUMMER MONTHS IN THE EXTENDED FORECAST PERIOD. THAT USUALLY DEPENDS ON THE EXACT WIND REGIME FOR THE DAY WHICH IS HARD TO FORECAST SEVERAL DAYS IN ADVANCE. AS A RESULT...WILL BROAD BRUSH A 40 POP ACROSS THE AREA FOR MOST OF THE AFTERNOONS WHICH IS NEAR THE CLIMATOLOGICAL AVERAGE AFTERNOON POP FOR THIS TIME OF YEAR. TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE MID 90S AWAY FROM THE COAST EACH AFTERNOON WITH LOW TO MID 70S AT NIGHT. THIS IS NEAR TO JUST SLIGHTLY ABOVE AVERAGE FOR THIS TIME OF YEAR. && .AVIATION... A WEAK UPPER LEVEL DISTURBANCE COMBINED WITH STRONG AFTERNOON HEATING...DEEP LOW LEVEL MOISTURE...AND A DEVELOPING SEA BREEZE WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE TRI-STATE AREA THIS AFTERNOON AND EARLY EVENING. MOST OF THE STORMS WILL DEVELOP ACROSS THE FLORIDA BIG BEND AND EASTERN PANHANDLE AS THE SEA BREEZE PUSHES INLAND...HOWEVER EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL GEORGIA...WITH THE FEWEST STORMS OVER SOUTHEAST ALABAMA WHERE THE ATMOSPHERE IS A LITTLE DRIER THIS AFTERNOON. DO NOT EXPECT SIGNIFICANT FOG TONIGHT ALTHOUGH A FEW PATCHES ARE LIKELY ESPECIALLY IN AREAS THAT RECEIVE SOME RAIN TODAY. ON SUNDAY SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP AGAIN... MAINLY ACROSS FLORIDA AGAIN ASSOCIATED WITH THE SEABREEZE...MOST NUMEROUS OVER THE EASTERN FLORIDA BIG BEND AREA. && .MARINE... SUBTROPICAL RIDGE AXIS WILL REMAIN OVER OR JUST SOUTH OF THE FORECAST WATERS DURING THE NEXT SEVERAL DAY. THIS POSITION WILL KEEP OUR WINDS AND SEAS LOW OUTSIDE OF LOCAL ENHANCEMENT ALONG THE COAST EACH AFTERNOON WITH THE SEA-BREEZE. A FEW SHOWERS AND STORMS CAN BE EXPECTED EACH NIGHT INTO THE MORNING HOURS. && .FIRE WEATHER... ABUNDANT LOW LEVEL MOISTURE WILL PERSIST ACROSS THE TRI-STATE AREA...WITH SOME LOCATIONS RECEIVING WETTING RAINFALL FROM SCATTERED AFTERNOON THUNDERSTORMS. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS THROUGH MOST OF THE COMING WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 72 95 73 95 73 / 20 30 20 40 20 PANAMA CITY 76 93 77 92 77 / 20 20 20 30 20 DOTHAN 74 97 74 96 74 / 30 30 20 30 20 ALBANY 72 98 73 96 73 / 30 20 30 30 20 VALDOSTA 72 96 72 96 73 / 20 30 20 40 20 CROSS CITY 72 94 71 94 73 / 20 30 20 40 20 APALACHICOLA 74 90 75 90 75 / 20 20 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && SYNOPSIS/SHORT TERM/MARINE...MROCZKA AVIATION/FIRE WEATHER...DUVAL LONG TERM...DVD
Hazardous weather outlook, Jun 25, 3:17 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 417 AM EDT SAT JUN 25 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-260830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 417 AM EDT SAT JUN 25 2011 /317 AM CDT SAT JUN 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY IMPACTING MAINLY COASTAL FLORIDA IN THE MORNING THEN INLAND FLORIDA AND LATER THEN SOUTHEAST ALABAMA AND SOUTH GEORGIA DURING THE LATE AFTERNOON INTO THE EVENING HOURS. A FEW STORMS MAY BE STRONG TO SEVERE WITH HAIL AND WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON SUNDAY BEFORE THE UPPER TROUGH DEPARTS EAST INTO THE ATLANTIC WITH DRIER AIR FILTERING BACK IN. A FEW STORMS MAY BE STRONG ON SUNDAY BUT SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH ABOUT 2 AM. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Jun 25, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 PM EDT SAT JUN 25 2011 ALZ066-067-252045- DALE AL-HENRY AL- 316 PM CDT SAT JUN 25 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HENRY COUNTIES... * UNTIL 345 PM CDT AT 312 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 23 MILES NORTH OF DOTHAN...OR NEAR BAREFIELD CROSSROADS...MOVING SOUTH AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3141 8530 3136 8555 3160 8556 3161 8541 TIME...MOT...LOC 2016Z 340DEG 7KT 3155 8546 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:39 PM CDT | Special Weather Statement | TAE | Walton | 51 min |
| Jun 24, 8:52 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 38 min |
| Jun 25, 4:25 PM CDT | Special Weather Statement | TAE | Jackson | 35 min |
| Jun 25, 4:45 PM CDT | Special Weather Statement | TAE | Seminole | 30 min |
| Jun 24, 7:14 PM CDT | Special Weather Statement | TAE | Dale | 31 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.